Derechos | Equipo Nizkor
Symptoms of chemical gas occur in some Syrian soldiers: report
A Syrian pro-government newspaper reported Sunday that many soldiers battling rebels in a restive neighborhood of the capital Damascus have shown symptoms of exposure to chemical gas.
Citing a "well-informed" medical source, al-Watan said that many soldiers were sent earlier this week to the Hamish military hospital in Damascus, showing symptoms of inhaling chemical gas after the rebels fired a bombshell at the troops in the Brzeh neighborhood of the capital.
It said the symptoms include suffocation and nausea, as well as the trickling of a kind of white liquid from the victims' noses and mouths.
Stressing no official comments have been made about the incident, the paper said that the competent authorities started an investigation into the type of the gas.
Talks about Syria's chemical weapons have flared up recently as the White House stated that the Syrian troops may have used chemical weapons, mostly agent sarin, in its fight against the rebels.
The Syrian government has dismissed such claims and accused Washington and its western allies of stirring accusations against Syria in order to set the stage of a possible repetition of the Iraqi scenario.
Watan commented that the United States was attempting to pressure the Syrian administration after sweeping victories and advancement of the Syrian army against the rebels on several fronts, most importantly in the outskirts of Damascus.
Last December, Syria warned that rebels could use chemical weapons in their fight against President Bashar al-Assad's forces, but insisted the government will never unleash such arms on its own people.
[Source: Xinhua, Damascus, 28Apr13]
|This document has been published on 29Apr13 by the Equipo Nizkor and Derechos Human Rights. In accordance with Title 17 U.S.C. Section 107, this material is distributed without profit to those who have expressed a prior interest in receiving the included information for research and educational purposes.|